MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128211
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a pentaray nav which was not irrigating and used on patient.It was initially reported by the customer that during the operation, device was not irrigating.A second device was used to complete the operation.There was no adverse event reported on patient.The customer's reported occlusion issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 4-mar-2026, additional information was received indicating the suspected issue was with the catheter.There was no error message from the irrigation pup as a pressurized bag was used.The pentaray nav was used on the patient and there were no flow rate issues at the start of irrigation.The correct catheter settings were selected on the generator.Based on the additional information received indicating the device with an irrigation issue was used on the patient, the event was assessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E1: initial reporter phone: (b)(6).Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 1-apr-2026, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a pentaray nav which was not irrigating and used on patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and irrigation test of the returned device were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.An irrigation test was performed, and the device was irrigated correctly.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The irrigation issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following recommendations: flush the catheter with heparinized saline prior to insertion into the body.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications if additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# pc-(b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24646840
Report Number2029046-2026-00924
Device Sequence Number9919032
Product Code MTD
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128211
Device Lot Number31795845L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer04/01/2026
04/07/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/02/2026
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown